I'm a 23-year-old female and have been having some bad dental pain for the past two weeks. I've been cycling through Acetaminophen and Advil around the clock until just yesterday, so that's about two weeks exactly.
I was switching off between Advil and Acetaminophen every four hours, and occasionally at the same time if the pain was bad. But I was very careful to take no more than the maximum amount of either. The Acetaminophen tablets were 325mg, and I'd take two at a time every 4-6 hours.
About a week ago I bought some Extra strength Tylenol (500mg) tablets because the 325mg ones weren't doing much. I was also very careful not to take more than the maximum of 4000mg a day, and they seemed to do more.
Since my root canal two days ago, I haven't had to take as much medicine, but have still had some Tylenol and Advil off and on this weekend.
Today I read that you shouldn't take Acetaminophen for more than 10 days, and I've been taking it for two weeks, stopping today. Is there a chance I damaged my liver? I've been feeling off these past two days, but I also am on Amoxicillin and haven't gotten good sleep for two weeks because of tooth pain. I'm probably paranoid, but I just wanted to see what the likelihood of liver damage would be.
there is some potential for you accidently causing liver damage as advil and amoxicillin can also cause problems. you should really stop taking everything right now--if your pain is that persistent and severe there may be something wrong so consult the dentist. You definitely have been taking too much tylenol.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.